Medical Specialty >> Endocrinology

Doctors Lounge - Endocrinology Answers

Back to Endocrinology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/17/2017.

Forum Name: Endocrinology Topics

Question: POTS and Addisons


 noclueboy - Tue Mar 18, 2008 8:25 am

My wife was diagnosed 2 years ago with Postural Orthostatic Tachycardia Syndrome and recently the doctor found her to have low cortisol levels.

Are the two conditions possibly related?

What, besides Addisons, can cause low cortisol?

What treatments are there, natural or drug, for low cortisol?

I am offline most of the day, but can provide any needed details as I check back in. Thanks for looking!

"Good health to you."
 Debbie Miller, RN - Mon Mar 31, 2008 5:33 pm

User avatar Hello,
Addison's Disease is the most common diagnosis relating to low cortisol levels. You can learn more about it here:
https://www.doctorslounge.com/primary/di ... ddison.htm

Some have also described adrenal fatigue and this can also affect blood sugar, causing hypoglycemia. It can also result from infection.

Autoimmune disorders can also lead to low cortisol, as well as some medications. The hypothalamus and pituitary glands release corticostropin releasing hormone (CRH). Disorders in these glands can cause low cortisol lab results.

As you can see, this can be complex and there is no single medication to just raise the cortisol. Your wife will need to work with her endocrinologist to get more information but I don't see an association with the POTS. I'm not an expert, however.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us